Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

150 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Child with stomach pain, gastroenteritis and vomiting. Cure and treatment required?

Answered by
Dr.
Dr. Rajiv K Khandelwal

Pediatrician

Practicing since :1976

Answered : 1872 Questions

default
Posted on Tue, 15 Jan 2013 in Child Health
Question: My 3 and 1/2 year old girl child started vomiting on 25th Dec 2012 in late night at around 3.00. [She had some banana chips a day before and XXXXXXX on 23rd, she then asked for milk around 2.30 am and vomitted the whole undigested milk around 3 am. Then she slept quite till 5 then she vomited about 7 to 8 times this time it was just bubbles, watery and yellowish which she vomited and complained about stomach pain. I then called up to our family doctor he prescribed Ondem and asked to get her to the clinic in the evening. I gave her Ondem and then she stopped vomiting. We then some how made her eat a little bit of rice cereal made at home. She then slept till evening, she got up and after some time she vomited again yellowish and watery. She did not passed stools nor she has any dysentery, then I took her to our pediatric after checking he told it is gastroenteritis and acidity and prescribed "Junior Larzol 15 mg" 1/2 tab twice daily before meals and then cyclopam if she has stomach pain. This is all on 25th Dec 2012 evening, then I gave her the larzol tab and then some how we made her to eat rice cereal again she took very little, then I gave here cyclopam and mebarid [ayurvedic syrup for gastroenteritis and vomitting]. After 2 hours at around 10.30 pm she vomited again, I just worried she then slept again at 12.30 am she vomited again I was really shocked and could not understand what to do. After then she slept quite and did not had any vomiting and got up at around 9.30 am.

On 26th Dec 2012
She took warm water bath and she was comfortable, I gave her again the morning doze of larzon tab and she eat half piece of soft Idli made of rice cereal. I did not gave cyclopam as I thought it may cause vomit again. I gave mebarid again, she was quite comfortable and in the afternoon she just was relaxed and playe lightly. Again in the evening she started complaining stomach pain and did not eat anything. I went to doctor again, but unfortunately doctor wasn't there and told to continue with the given medicine and come on 27th evening over the phone. I then came back to home and gave her tab larzol, immediate after 10 minutes of giving her larzol tab she vomited again but this time the only medicine came out. Since then she did not eat anything, she just took little bit ORS and some lemon juice and nothing else. At around 11.30 in then night she vomited again and this time little yelowish then she slept comfortably till the morning.

On 27th. Today.
Since morning she is just refusing to eat, we tried to say her that nothing has happened but she is just not listening and refusing to eat anything and just complains again about stomach pain. I then stopped to give her the medicine and she just slept. I have an appointment today again with doctor.

But really worried as to why she is refusing the food and simply complains stomach pain. This is really worrying thing that even after medication she is not recovering, anything I should take care and how should I convince to eat ?
doctor
Answered by Dr. Rajiv K Khandelwal 2 hours later
Hi XXXXXXX

Thank you for your query.

I should appreciate you for the detailed description provided. When children develop gastroenteritis then vomitings and pain in abdomen are, usually, the initial symptoms followed by diarrhoea. I suggest that you do not force your daughter to eat but give her plenty of liquids to prevent dehydration. You can offer her the meals that you are giving but do not force her to eat. The medicines that you are giving are to control the vomitings symptomatically. Instead of giving Junior Lanzol just given her Ondem three times a day for one day.

In case your daughter develops diarrhoea then get a stool examination done and start with appropriate antibiotic in consultation with your doctor.

I hope I have answered your query to your satisfaction. Please feel free to revert back in case you need any clarifications or would like to share more facts.

Wishing your daughter an early recovery.

Regards,

RKK
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Rajiv K Khandelwal 4 hours later
Hello, and Thanks for your reply doctor.

But I am not that convinced and feel that I could not get the exact answer I am looking for. I just wanted to know how can I make her feel better, but here you gave me more medicines than a emotional tips to make her feel better.

Anyway I called up to my doctor but again unfortunately he wasn't available even today then I just went to other doctor as I need my child to recover and not wait some doctor to come on his own time and check my child.

New doctor was good enough to test and said as my child has not passed stools she is more discomfort. He has now prescribed "Ondewar" 5ml before food and then "LivoLuk" 5ml + Cyclopam 5ml after food for 3 days. Then he has suggested to give her "Xena" worm syrup on Saturday and said she will be alright as LivoLuk will make her pass stools so that her gastric releases. I have given her the medicine an hope for the best.

Thanks for your time but I trust I did not get the exact answer, thanks anyway.

XXXXXXX
doctor
Answered by Dr. Rajiv K Khandelwal 8 hours later
Hi XXXXXXX

Thank you for your feedback and update.

You should appreciate the limitation of this platform in giving the advice that you are looking for without examining the child. However, I reduced her medicine instead of adding any other as you were worried about her vomitings.

If you daughter is constipated than Livoluk will take time to act. She should receive rectal suppositories to help pass the hard stools in the rectum.

I would refrain from using any anti-worm medication till a stool examination confirms the presence of worms.

I hope I have given a better perspective of the case from the information that I have. Please feel free to revert back in case you need any clarifications.

Wishing your daughter an early relief.

Regards,

RKK
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on